Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 83, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 8, 2016, 5:18 PM CDT for Beckham County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 8, 2016, 7:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WGUS54 KOUN 082218 FFWOUN OKC009-090015- /O.NEW.KOUN.FF.W.0083.160708T2218Z-160709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT FRI JUL 8 2016 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA... * UNTIL 715 PM CDT * AT 517 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ALONG INTERSTATE 40 FROM TEXOLA TO ERICK. FLASH FLOODING IS OCCURRING OR IS IMMINENT. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ERICK AND TEXOLA. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3529 10000 3530 9969 3511 9978 3515 10000 $$
1 follow-up statement
195 WGUS74 KOUN 082249 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 549 PM CDT FRI JUL 8 2016 OKC009-090015- /O.CON.KOUN.FF.W.0083.000000T0000Z-160709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BECKHAM OK- 549 PM CDT FRI JUL 8 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHWESTERN BECKHAM COUNTY... AT 547 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED UP TO TWO INCHES OF RAIN DURING THE PAST HOUR. ALTHOUGH RAINFALL IS DIMINISHING OVER THE WARNED AREA...RUNOFF WILL CONTINUE TO RESULT IN FLASH FLOODING...ESPECIALLY ALONG SECONDARY ROADWAYS AND LOW LYING AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE THOSE NEAR... ERICK AND TEXOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3529 10000 3530 9969 3511 9978 3515 10000 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:40 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 240 PM CDT FRI JUL 8 2016 .DISCUSSION... Messy set up today making it difficult to forecast what will happen the rest of this afternoon and tonight. First off, band of showers and isolated storms continues to develop and move across portions of Northern Oklahoma this afternoon. Right now, it looks like 3 different additional areas/ways for showers/storms to develop and affect parts of the area. Storms could develop this afternoon/evening near any remaining outflow, differential heating boundaries and or front that are across the fa. Along those lines, there appears to be a east-west boundary in West Central OK with visible satellite showing the clouds bubbling from there into southwest OK where the lower amount of clouds has allowed more heating to occur today. This could be an area for storm development over the next few hours. Another area of storms could develop in West Texas and move east into parts of southern Oklahoma and western north Texas. A third way for storms to affect the area will be with activity developing in the High Plains then moving into the fa later tonight into Saturday morning. Anyone or all of these scenarios could occur. Heating, boundaries, and a disturbance in the mid- upper level flow would be aiding the additional storm development. Some of the storms might become severe with damaging winds and large hail possible. Heavy rain leading to localized flooding will also be a concern through Saturday morning. Showers and storms will remain possible Saturday with boundaries lingering over the fa and disturbances moving across the region. A few strong to severe storms could be possible in parts of the fa again Saturday. Rain chances become more isolated Sunday and Monday with showers/storms possible for small portions of the fa. The next better chance for storms may be Tuesday as another frontal boundary approaches the area when an upper system moves across the Northern Plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 93 74 95 / 40 30 20 10 Hobart OK 74 99 75 100 / 40 30 20 10 Wichita Falls TX 77 99 77 100 / 30 20 10 10 Gage OK 71 96 71 99 / 40 30 20 10 Ponca City OK 74 89 73 93 / 50 40 30 10 Durant OK 76 94 77 94 / 20 20 10 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/25
Hazardous weather outlook, Jul 8, 4:48 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 448 PM CDT FRI JUL 8 2016 OKZ004>048-050>052-TXZ083>090-092200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 448 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY SATURDAY ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE NORTHERN EDGE OF THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A STILLWATER TO WOODWARD LINE. THE SOUTHERN FRINGE OF THE SLIGHT RISK AREA EXTENDS FROM VERNON TEXAS TO ARDMORE AND ATOKA OKLAHOMA. THERE IS ALSO A MARGINAL RISK OF SEVERE STORMS WHICH COVERS THE REST OF THE AREA. TIMING... SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 3 AM SATURDAY MORNING. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS... WIND GUSTS UP TO 70 MPH... AND LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLOODING ARE THE PRIMARY CONCERNS. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA THROUGH THIS EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ADDITIONAL THUNDERSTORMS COULD MOVE INTO PARTS OF THE AREA OVERNIGHT INTO SATURDAY MORNING FROM THE HIGH PLAINS. THE OVERALL POTENTIAL FOR SEVERE STORMS WILL LIKELY DIMINISH BEFORE THESE STORMS MOVE INTO THE AREA BUT A FEW STRONG TO SEVERE STORMS MY STILL BE POSSIBLE. STRONG WINDS AND HEAVY RAIN THAT COULD RESULT IN FLOODING WILL BE THE PRIMARY CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .HEAT... HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS PORTIONS OF OKLAHOMA. THE MARGINAL RISK IS NORTH OF A LINE FROM NEAR CHEYENNE... TO WATONGA... TO OKLAHOMA CITY... TO SEMINOLE OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 8, 3:48 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT FRI JUL 8 2016 OKZ015>017-082130- CUSTER OK-BLAINE OK-DEWEY OK- 348 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER... SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 430 PM CDT... AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF THOMAS...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... THOMAS...CUSTER CITY AND FAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3562 9891 3577 9890 3589 9856 3557 9851 TIME...MOT...LOC 2043Z 262DEG 14KT 3568 9879 MBS
Special weather statement, Jul 8, 3:54 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI JUL 8 2016 OKZ014>016-021-082145- ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK- 354 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS... WESTERN CUSTER...NORTHEASTERN BECKHAM AND SOUTH CENTRAL DEWEY COUNTIES UNTIL 445 PM CDT... AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF FOSS RESERVOIR...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ARAPAHO...HAMMON...BUTLER...MOOREWOOD...FOSS RESERVOIR AND STAFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3592 9904 3557 9892 3543 9961 3558 9970 TIME...MOT...LOC 2047Z 238DEG 20KT 3561 9930 MBS
Special weather statement, Jul 8, 4:30 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT FRI JUL 8 2016
OKZ024-082200-
CANADIAN OK-
430 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANADIAN COUNTY UNTIL 500
PM CDT...
AT 428 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF HINTON TO 8 MILES SOUTH OF CALUMET...MOVING EAST
AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3553 9772 3544 9816 3550 9831 3555 9831
3563 9818
TIME...MOT...LOC 2128Z 249DEG 12KT 3552 9829 3549 9817
..SPEG.Local storm report, Jul 8, 4:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL TEXOLA 35.22N 99.99W
07/08/2016 E1.50 INCH BECKHAM OK FIRE DEPT/RESCUE
&&
JPIKELocal storm report, Jul 8, 5:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 5 WNW EL RENO 35.56N 98.04W
07/08/2016 M59 MPH CANADIAN OK MESONET
59 MPH GUST MEASURED BY EL RENO OKLAHOMA MESONET
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 50 min |
| Jul 8, 12:47 AM CDT | Special Weather Statement | OUN | Harper | 43 min |
| Jul 8, 1:25 AM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Jul 8, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 60 min |
| Jul 8, 1:49 AM CDT | Special Weather Statement | OUN | Harmon | 41 min |
| Jul 8, 2:01 AM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 8, 2:24 AM CDT | Special Weather Statement | OUN | Dewey | 51 min |
| Jul 8, 2:59 AM CDT | Special Weather Statement | OUN | Dewey | 46 min |
| Jul 8, 4:32 AM CDT | Special Weather Statement | OUN | Blaine, Major | 43 min |
| Jul 8, 5:14 AM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Jul 8, 5:25 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 8, 5:51 AM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Jul 8, 5:53 AM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Jul 8, 5:57 AM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Jul 8, 6:26 AM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Jul 8, 6:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Jul 8, 7:02 AM CDT | Special Weather Statement | OUN | Logan, Noble, Oklahoma, Payne | 28 min |
| Jul 8, 7:24 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 36 min |
| Jul 8, 7:33 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 42 min |
| Jul 8, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Jul 8, 8:12 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 33 min |
| Jul 8, 9:08 AM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 8, 9:10 AM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| Jul 8, 3:48 PM CDT | Special Weather Statement | OUN | Custer | 42 min |
| Jul 8, 3:54 PM CDT | Special Weather Statement | OUN | Custer | 51 min |
| Jul 8, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 46 min |
| Jul 8, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| Jul 8, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 46 min |
| Jul 8, 4:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jul 8, 4:41 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 8, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 49 min |
| Jul 8, 4:46 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 8, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 49 min |
| Jul 8, 4:58 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jul 8, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| Jul 8, 5:23 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 8, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 51 min |
| Jul 8, 5:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jul 8, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 39 min |
| Jul 8, 5:58 PM CDT | Flash Flood Warning | OUN | Lincoln, Oklahoma | 2 hr |
| Jul 8, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 47 min |
| Jul 8, 6:10 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 35 min |
| Jul 8, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Jul 8, 6:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jul 8, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 42 min |
| Jul 8, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 37 min |
| Jul 8, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| Jul 8, 6:34 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa, Tillman | 3 hr |
| Jul 8, 6:51 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jul 8, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 50 min |
| Jul 8, 6:59 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.